MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 5; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 5; DXE
Catalog Number SEP5-A
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal artery using an indigo system separator 5 (sep5).During the procedure, the physician advanced the sep5 through an indigo system aspiration catheter 5 (cat5) and started to remove thrombus.After 5-10 seconds of pushing and pulling through the cat5, the sep5 became stretched at the hub and was removed.Although the sep5 was stretched, there was no issue reported with the cat5 device.However, the physician decided to continue the procedure with another manufacturer's aspiration devices.It was later reported that the procedure was not successful and the patient's leg was still thrombosed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the indigo system separator 5 (sep5) was stretched and the bulb was fractured approximately 174.0 cm from the proximal end of the delivery wire.Conclusions: evaluation of the returned device revealed that the sep5 was stretched and the bulb was fractured.This type of damage typically occurs due to improper handling during use.If the device is forcefully retracted and the force used exceeds product specification, damage such as this may occur.Sep5s are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 5
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5458586
Report Number3005168196-2016-00231
Device Sequence Number16236923
Product Code DXE
UDI-Device Identifier00814548016108
UDI-Public00814548016108
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2017
Device Catalogue NumberSEP5-A
Device Lot NumberF46427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2016
Supplement Report FDA Received Date04/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1